Substitution excipients
Accueil Sommaire Une question... Nouveautés Liens Historique Article Blah Blah C'est beau !

Remonter
Comment substituer ?
Problème excipients
Substitution excipients

Urosiphon® et Pilosuryl®, 2 médicaments de phytothérapie à usage diurétique (+/- adjuvants des régimes amaigrissants) des Laboratoires Pierre Fabre ont été retirés récemment du commerce pharmaceutique, suite à des accidents rénaux et neurologiques dûs à un excipient : l'éther monoéthylique de diéthylène glycol (DEGEE). Cet excipient n'était pas présent dans les formules historiques :

source Vidal Avant  (1993) Après (1998)
Urosiphon
solution buvable
(orthosiphon)
glycérol
eau purifiée
glycerine
éther monoéthylique de diéthylène glycol
saccharine sodique
arôme orange
eau purifiée
parahydroxybenzoate de méthyle sodé
parahydroxybenzoate de propyle sodé
Pilosuryl
solution buvable
(piloselle, phyllantus)
glycérol
sirop simple
alcool à 95°C (14,7 g/100 g)
essence d'orange
eau purifiée
glycérol
alcool (1 g/c à c)
éther monoéthylique de diéthylène glycol
saccharine sodique
arôme orange 17G43
eau purifiée

Urosiphon®!: suspension d’AMM L’AMM de l’Urosiphon®, médicament de phytothérapie, commercialisé depuis 1972, « traditionnellement utilisé pour favoriser l’élimination rénale d’eau et comme adjuvant des régimes amaigrissants » a été suspendue fin janvier par l’Agence des produits de santé. Il s’agit d’une mesure de précaution. En effet, cette suspension survient quelques mois après celle du Pilosuryl®, en raison de cas graves d’atteinte rénale et neurologique (voir Infos n°57 & 58, juillet-août 2003, septembre 2003). Les deux médicaments contiennent en effet un excipient commun, l’éther monoéthylique de diéthylène glycol (ou DEGEE, commercialisé sous le nom de Transcutol®), qui pourrait être en cause dans la survenue des effets graves observés avec le Pilosuryl®.
Numéro 63 – février 2004
Bulletin d'information du Département de Pharmacologie du CHU de Bordeaux

Severe toxicity due to a drug containing diethylene glycol ethyl-ether as an excipient : report of six cases
T. Vial, P. Harry, P. Eftekhari, H.Jantzem, A.P. Jonville-Bera, B. Mosquet, C. Payen, J. Descotes
Centre Antipoison et Centre de Pharmacovigilance, Hospices Civils de Lyon, Lyon, France;
Centre Antipoison, CHRU, Angers, France;
Centre de Pharmacovigilance, Hôpital Fernand Widal, Paris, France;
Centre de Pharmacovigilance, Hôpital de la Cavale Blanche, Brest, France;
Centre de Pharmacovigilance, CHRU, Tours, France;
Centre de Pharmacovigilance, CHRU, Caen, France
Introduction Diethylene glycol ethyl-ether (DEGEE) is an excipient used in a limited number of oral liquid drug formulation available in France. Several cases recently reported to the Pharmacovigilance centers indicated a possible nephrotoxicity and neurotoxicity of this agent.
Methods Suspected cases of intoxication with drugs containing DEGEE received by the manufacturers or the French Pharmacovigilance centers were analyzed. Clinical, biological and pathological data were
examined and particular attention was paid to the circumstances of drug intake.
Results Six cases were identified (four women and two men aged 35–89 years). All six patients initially presented with acute renal failure, and five had a severe metabolic acidosis. All patients were promptly managed with renal dialysis but five subsequently developed severe neurological complications (e.g. coma or respiratory failure requiring mechanical ventilation, swallowing and hearing disorders). Kidney biopsy (five patients) showed acute proximal tubular necrosis but no oxalate crystals. No causes were identified, but a detailed medication history found that all six patients had taken a liquid formulation containing 6% DEGEE (Pilosuryl ). A recent ingestion of much larger than usual recommended doses of the product was strongly suspected in five patients with a maximal amount of about 38 g DEGEE over 3 days. Toxicological analyses in four patients were unable to identify ethylene glycol (two patients), diethylene glycol (three patients), DEGEE (two patients) or ethoxyethoxyacetic acid (one patient). Urinary oxalate crystals were found in only one patient. One patient died 2.5 months after admission from severe infectious complication, while partial recovery of its renal function was noted. Four patients developed chronic renal failure requiring chronic ambulatory dialysis, and the last patient still had an abnormal serum creatinin value. In addition, four patients suffered form various neurological or ophthalmological sequellae.
Conclusion An abuse of drug containing 6% DEGEE may cause chronic renal failure, and neurosensorial sequellae. Although Pilosuryl also contained herbal drugs (pilosellae, phyllantus), no health hazards have been so far identified with these plants. The presence of large quantities of DEGEE in the oral formulation of drugs is therefore questionable.
Abstracts of the 8th Annual Meeting of the Société Française de Pharmacologie
Strasbourg, 26-28 April 2004
Fundamental & Clinical Pharmacology (2004) 18:215-268 

 

Accueil ] Remonter ] Sommaire ] Une question... ] Nouveautés ] Liens ] Historique ] Article ] Blah Blah C'est beau ! ]

Envoyez un courrier électronique à pla.ce.bo@free.fr 
pour toute question ou remarque concernant ce site Web.
Copyleft copyleft 2003 pla.ce.bo

 


Médecins Maître-Toile Francophones